Alert archive / Minnesota / Beach Hazards Statements in 2020
Beach Hazards Statement 4, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jun 28, 2020, 2:04 PM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2020, 2:04 PM CDT (19:04 UTC)
- Expired
- Jun 28, 2020, 9:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
055 WHUS43 KDLH 281904 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 204 PM CDT Sun Jun 28 2020 MNZ037-WIZ001-290200- /O.NEW.KDLH.BH.S.0004.200628T1904Z-200629T0200Z/ Carlton/Southern St. Louis-Douglas- 204 PM CDT Sun Jun 28 2020 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 9 PM CDT THIS EVENING... The National Weather Service in Duluth has issued a Beach Hazards Statement, which is in effect until 9 PM CDT this evening. * LOCATIONS...Park Point and Wisconsin Point Beaches. * TIMING...This afternoon and early evening. * DANGEROUS SWIMMING CONDITIONS...Are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * HIGH WAVE ACTION...Can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots in sandbars... near shoreline structures such as peninsulas or breakwalls...and near river mouths. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$ JTS
1 follow-up statement
090 WHUS43 KDLH 290205 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 905 PM CDT Sun Jun 28 2020 MNZ037-WIZ001-290315- /O.EXP.KDLH.BH.S.0004.000000T0000Z-200629T0200Z/ Carlton/Southern St. Louis-Douglas- 905 PM CDT Sun Jun 28 2020 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Winds and waves have diminished. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 28, 12:54 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 28, 12:54 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1254 PM CDT Sun Jun 28 2020 .SHORT TERM...(Today through Monday) Issued at 443 AM CDT Sun Jun 28 2020 Mostly clear skies can be found all around this morning, aside from some very patchy fog and cirrus clouds. High pressure to the east will keep skies clear/sunny through the morning. As high pressure slowly departs to the east, the pressure gradient will tighten and winds will pick up today from the southeast (east to northeast along the Lake Superior shorelines). Sunshine will prevail for most of the day, but clouds will begin to increase from south to north late in the afternoon in advance of a short wave trough. Another warm to hot day with widespread 80s for highs, with slightly cooler temperatures near Lake Superior. Warm air advection will bring in a surge of moisture into the region going into this afternoon and tonight. This will combine with a 500 mb short wave trough riding along the trailing end of a broad upper level ridge to bring a solid chance for showers and thunderstorms Sunday night into Monday, especially for southern parts of the region. MUCAPE and MLCAPE values around 1-3K J/kg generally from Highway 2 and south will be favorable for convection, possibly resulting in some strong to severe thunderstorms. Despite favorable instability, lack of deep vertical wind shear will limit the ability for storms to sustain their updrafts for long, thus keeping the severe threat pretty isolated. Cannot rule out some large hail or gusty winds, but perhaps a bigger threat will be the potential for localized heavy rainfall. PWAT values up to 2 inches in east central Minnesota and northwest Wisconsin are above the 90th percentile of climatology, and this brings about the slight possibility for some minor flooding for portions of east-central Minnesota and northwest Wisconsin. Better chances for heavy rainfall will be further south where a stationary front sets up. Rainfall amounts will vary by location, with some places possibly receiving an inch or two of rainfall while others see light showers. Scattered shower and storm chances will continue into Monday with the upper level trough passing by overhead and warm air advection continuing to pump warm and moist air into the region. .LONG TERM...(Monday night through Saturday) Issued at 443 AM CDT Sun Jun 28 2020 A warm and unstable air mass will linger over the region for much of the work week, bringing periodic chances for showers and thunderstorms. A mid-level cap may inhibit convection late Monday night into Tuesday morning for the most part, but enough diurnal heating combined with upper level short wave impulses aloft could allow for scattered storms to develop Tuesday afternoon. A broad upper level trough with several waves of cyclonic vorticity advection will continue Wednesday into Thursday with a weak cold front ushering in high pressure Thursday into Friday. With continued warm moist air and instability, shower and thunderstorm chances will continue through at least Thursday with a few strong to severe storms not out of the question, especially as the cold front passes through. Despite frontal passage on Thursday, highs in the 80s to possibly low 90s will continue Friday and Saturday with a resurgence of warm southerly flow as a broad upper level ridge settles in across the upper midwest. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1254 PM CDT Sun Jun 28 2020 High pressure will shift off to the east this afternoon and some diurnal cumulus clouds are expected to move across much of the area. Winds will also gust to around 20 knots at times this afternoon as a pressure gradient tightens between the departing high and low pressure in the Dakotas. Mid-level low pressure will move from the Central Plains into the region tonight bringing lower ceilings and chances for showers and thunderstorms starting this evening and spreading from south to north as the night progresses. Periods of MVFR and IFR ceilings are expected with this activity with the potential for brief visibility reductions to MVFR or lower in heavier rainfall. Coverage and timing of storms is still uncertain, but have added a period of prevailing showers and storms at BRD and HYR where confidence is highest. Much of this activity will move out of the area by sunrise Monday morning, but the low ceilings are expected to persist. Another round of showers and storms will then be possible later Monday. && .MARINE... Issued at 1032 AM CDT Sun Jun 28 2020 As high pressure shifts east of Lake Superior today and a cold front and area of low pressure start to approach from the west, a tightening pressure gradient will set up across western Lake Superior. Northeast winds this afternoon will increase to 15 to 20 knots with gusts to 25 to 30 knots at times at the head of the lake before diminishing this evening. These winds will also create waves of 2 to 4 feet into this evening in far western Lake Superior as well. A Small Craft Advisory remains in effect from Two Harbors to Port Wing through 10PM this evening. Winds on Monday will remain northeasterly at 10 to 15 knots with gusts to 20 knots. Showers and thunderstorms will become possible tonight and remain possible into Monday night. No severe storms are expected but lightning and localized gusty winds will be possible. && .PRELIMINARY POINT TEMPS/POPS... DLH 78 59 75 60 / 10 60 40 50 INL 87 64 86 66 / 0 10 20 20 BRD 86 67 87 70 / 10 60 30 20 HYR 86 64 87 67 / 10 60 60 50 ASX 83 59 85 64 / 0 40 50 50 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...Small Craft Advisory until 10 PM CDT this evening for LSZ144-145. && SHORT TERM...JDS LONG TERM...JDS AVIATION...BJH MARINE...BJH
Hazardous weather outlook, Jun 28, 5:02 AM CDT, 9 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 502 AM CDT Sun Jun 28 2020 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-291015- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 502 AM CDT Sun Jun 28 2020 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight Isolated strong to severe storms will be possible this evening into Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday Several rounds of thunderstorms will be possible Monday through Friday. Isolated strong to severe storms will be possible Monday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation may be needed tonight. LSZ121-140>148-291015- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 502 AM CDT Sun Jun 28 2020 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight Northeast winds will strengthen near the Twin Ports this afternoon which will create wave and wind conditions hazardous to small craft. A Small Craft Advisory is in effect this afternoon. Isolated strong to severe storms will be possible this evening into Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday Several rounds of thunderstorms are possible Monday through Friday. A few storms may be strong to severe. Wolfe/JDS More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:00 AM CDT | Small Craft Advisory | DLH | 17 hr |
Nearby
Beach Hazards Statements in Minnesota, 2020Beach Hazards Statements in Wisconsin, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.